Q. Had brownish discharge after protected sex. Is it implantation bleeding?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
Published on Mar 22, 2016 and last reviewed on: Nov 27, 2019

Hi doctor,

I had protected sex. Two weeks later, I had light brownish to light red color discharge that lasted for a day and the next day there was light brownish discharge. Is this implantation bleeding? I am worried. If so, after how days of implantation bleeding can I do blood test or hCG to detect my pregnancy? Please guide.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

  • As you had protected sex and that too 15 days back, this brownish discharge could be due to irregular shedding possibly due to progesterone hormonal imbalance during the cycle.
  • If it is implantation bleeding then it would have occurred in the next seven days.
  • To be sure, you may undertake the serum beta-hCG test as on today (earliest taken seven days post last intercourse).
  • If the hCG level is less than 5 ng/dL then you are not pregnant conclusively and it is for sure not an implantation bleed. Then it could be a stress induced irregular shedding.

Revert back after the test to an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hello doctor,

Shall I consider it as my menses? It was very light and lasted for three days only. Thank you.

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

  • Yes, it is likely your menses if your previous menses were around 30 days back. Take care.

For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is my hair thinning and losing volume after delivery?

Query: Hello doctor, After delivery, my hair is thinning in the front part and lost my volume. Could you please suggest any tablets to regain density?  Read Full »

Why am I having brown discharge after sex?

Query: Hello doctor, I am a female 44 years old. After sex, there is a brown discharge. It only happens at that time. There is no other discharge after that. Is it something to panic about? I am taking BP medication Nebicad H and Thyronorm for thyroid.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.